Depression Home > St. John's Wort and Insomnia

St. John's Wort and Insomnia: Final Thoughts

It is impossible for your healthcare provider to know if you will develop insomnia while taking St. John's wort. Also, in some cases, if a person does develop insomnia, it is difficult to know if this is because of the condition or St. John's wort itself. Insomnia is common with conditions that St. John's wort treats. For example, people with depression often report problems with insomnia.
 
If you develop insomnia while taking St. John's wort, talk with your healthcare provider. He or she may be able to recommend other treatments, such as adjusting the St. John's wort dosage or trying another depression medicine.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.